I suffer from Atrial Fibrilation which resulted in my having a stroke just over 3 years ago since then I have been on a Beta blocker tablet

(Atenolol), Warfarin, Simvastatin and (since last December) Flecainide tablets each day. In the last 3-4 months I have been experiencing aches and pains in my thigh muscles, approximately 5-6 inches above the knee. I bought this to the attention of my GP and queried if the statins were the cause of this but he thinks I have been taking them for too long and this would have started after the first few months/weeks if it was the cause - has anyone else experienced similar symptoms or have any advice or information that may help? Thankyou

14 Replies

oldestnewest
  • This doesn't exactly answer your question, but I was on atorvastatin for a year before I developed pain and swelling in my finger joints. My GP thought that this was entirely due to the drug and I must say they are 100% better since I stopped taking it. I think stopping it is the only way you are going to find out.

    However, I have had problems with every statin I have been on, but others on this site take high doses with no problems whatsoever.

  • i was on 80mg of simvastatin the strongest of them all.. lucky for me i came off them about 3 month into them.. other wise there comes a point when the do your legs and body in.. i shoud never been given 80mg for my very frist time.. anyway ive taken diffrent ones, the last statin was liptor i wanted to kill myself..after a week. ive stopped them all now and im swimming 15 leaths a day going to the jym and walking and im happy, taking satains i was ill could not walk felt tired breathless.. loads.. im 62 people say i look a lot younger and fit and have a spring in my step.. if i would carry on taking them i would of had a walking stick instead of a skip.. i only take asprin after a heart attack 13month ago.. touch wood never had anginer.. and i love swimming eating fine and stopped smoking.. so what more can you do..

  • I agree with Alliwally.

  • I agree as well. It took some time before certain statins resulted in leg muscle pains, but I have tried 5 different ones and all of them affect me in this way - some worse than others. Beware and take care! Don't let your doc convince you they are not causing this; of course they are!

  • yes they are your right he tried telling me i pulled a musle..

  • I have been on high dose statins for about 16 years now. No side effects initially but muscle pain has developed steadily and worsening over the last few years. Now at a stage where i don't know if it's worth taking statins for the rest of my life and feeling like this..

  • Thank you for your reply. I've decided to come off the statins for a few weeks to see if this relieves the aches and pains in my legs - then at least I may know if these tablets are the cause. I discussed the problems this morning with a nurse at my GP's surgery and she agreed that I should try this and said that muscle pain is quite common amongst patients on statins. I was advised that if the pain continues after having stopped the tablets I must then see my GP again. After having spoken to our nurse, if I were you, I would go and see the doctor again and find out if the risks of not taking the statin outweigh the pain/discomfort that you are encountering..

  • its the statins i was told the same i came off a week later my legs got better i went back on them BANG they went again i dont take them.. im happy now swimmimg 15 leath walking everwere eating right stopped smoking thats after my heart attack 13 month ago.. sorry but statins was making me ill ive tryed everyone.. there is no PLAN B..

  • did you know that 50% of people how have a heart attack dont have high cholestrol?? well not being able to walk far, or going jym or swimming because your legs are bad.. putting on weight in the mean time feeling down because of it.. outweighs the pain and discomfert..??? pointless if you have all that pain and discomfert.. so what you are saying if you feel good in yourself and enjoy your swimming and walking and jym.. if statins might help you but could or will put a stop to all that more than likely,, plus the tiredness you get taking them it ok .. im taking the later ..

  • in the states the statin companys payed out 43.1 million though people taking them .. theres not been a 10 year study here in england..i stopped taking them after only 3 month..whats the point if you end up in a wheel chair..

  • When other drugs are added to statins different effects are experienced. You mentioned you are on warfarin which requires a very special diet which could mean you are not eating enough of some things to cover the statins you are taking even though the diet is very similar. Is your blood count for warfarin checked vey regularly to adjust your daily dose? I take the same statins and have had quite a few problems when other medication is changed.

  • thats just it you dont get cheaked regularly... i had 2 stents put in may 2011 ive seen the heart doctor ones 3 month after my 2 stents may the next time i see them is september.2012 .i dont take blood thiners i dont take beater blockers i dont take statins, i take asprin one a day.. because all them drugs was making me ill.but no one cared plus i stopped smoking 13 month ago. so ive found out about what was killing me slowly, all them tablets.. no thanks to anyone only myself..did you know 2 to 3 % cant handle theses drugs?? like 2 to 3 % cant eat nuts.. i can eat tons of nut but cant take drugs.. were i know some who can take drugs like sweets but will be very ill eating nut... now do you understand..

  • hi can i just ask what other tablets you were on apart from statins, i am on 4 a day but after 3 years on statins and feeling ill and having muscle pains, i have not taken statins for 2 weeks but cant say i feel any better as yet, just wondering if any other of the tablets are causing it also

  • Your own doctor should be checking you regularly and if they are not they are failing you. Write all your questions down and make an appointment for your own doctor and get your answers to everything. I can tell you from experience that if you don't make a list you will forget the most important questions.

You may also like...